Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

On high dose steroids - got earache and throat-ache. Should I worry?

(5 Posts)
BasketzatDawn Sat 18-May-13 22:31:12

Now on 20mgs prednisolone, since early this year. (I think 20 classed as 'medium' but, hay, it feels 'high' to me, and as I have more or less every side effect in the book, though now less than when on higher doses, I reckon i can be pissed off and call it 'high dose').

Problem is I had cold a few weeks ago, had sinusitis, ear infection, got antibiotics, whcih helped a little, got less painful at end of week there. Today I feel back to square one, with pain in both ears, headache, when i swallow etc. Feels better when i lie down but I don't feel that dreadful. well, i suppose dreadfulness is all relative as I feel shit anyway .... Do i just endure it, or do i use up a GP appt on monday? <Or just chop my head off?> I have no discharge, no gunk, no temp, just pain and generally feeling rubbish. I can't take much in way of drugs, take a dose of Paracetamol about once a day, takes edge of it for an hour or two.

Problem is a lot of what i have is side effect of meds, not necessarily infection, and of course some of it is disease too. Another related question - those of you who have ever been on 20mgs Prednisolone, how did you actually feel at that time?

Any opinions??

Slavetothechild Sun 19-May-13 17:43:30

I take 100mg a day and have benn on steriods for the last 2 years sad at first they made me feel very buzzy ! Strangley at the moment i have a sore throat and ear ache too . The only time i notice i am taking them now is when the dosage is reduced then my muscles ache and i have no energy. If you dont feel right definatly go back to the gps . Good luck

Slavetothechild Sun 19-May-13 17:45:34

I take 100mg a day and have benn on steriods for the last 2 years sad at first they made me feel very buzzy ! Strangley at the moment i have a sore throat and ear ache too . The only time i notice i am taking them now is when the dosage is reduced then my muscles ache and i have no energy. If you dont feel right definatly go back to the gps . Good luck Oh also i have put on loads of weight

BasketzatDawn Sun 19-May-13 22:18:33

Blimey, 100mgs! I feel guilty moaning about my measly 20. But I am finding it hard going - dreadful headaches today, though ears and throat a bit better. I am pretty sure I don't have bacterial infection. My weight gain - so far - is moderate, but I look about 6 months pg in the evenings especially. Before this 'game' began I'd lost lots of weight, now it's creeping back on sad. My 'buzzyness' limited now to a few hours after I take meds, then I kind of slump .... Not good.

Can i ask, Slave, how quickly do they reduce when you are on high amounts? in 5s or 10s? I get that muscle thing too when dose reduced, though imagine it's more marked on higher doses.

Ive been reading up on this and reckon maybe I'm having more intense side effects due to being on thyroxine as well. Can anyone shed light on this? It's in the PIL but not mentioned by docs.

Slavetothechild Mon 20-May-13 08:58:24

Hi basket it makes no difference that im on a higher dose smile i think people are all affected differently . My consultant reduces the does by 2.5mg every couple of months sad trying to cut thise tiny tablets in half is a bloody trial ! Just thought i do get headaches if i am late taking my tablets but i take so many it may not be the steriods. I would definatly have a chat to your gp ....but if they are anything like mine they will deny any tablet has a side effect haha .

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now